Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 25, 2001, 8:58 PM EDT for Alachua County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2001, 8:58 PM EDT (00:58 UTC)
- Expired
- May 25, 2001, 9:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 113 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 260058 SVRJAX FLC001-260130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 858 PM EDT FRI MAY 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA * UNTIL 930 PM EDT * AT 858 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTH OF CROSS CREEK...OR ABOUT 4 MILES NORTHWEST OF CITRA...MOVING NORTH-NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 930 PM EDT... CROSS CREEK... LOCHLOOSA... GROVE PARK AND ROCHELLE... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. LAT...LON 2949 8225 2944 8207 2968 8205 2968 8231 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:20 PM EDT, 38 minutes earlier.
Area forecast discussion, May 25, 8:20 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 820 PM EDT FRI MAY 25 2001 THE E COAST SEA BREEZE AND DIFFERENTIAL HEATING DUE TO SMOKE PLUME FROM LAFAYETTE FIRE HELPED SET OFF SCATTERED SHOWER AND STRONG-SEVERE THUNDERSTORM ACTIVITY. MOST OF THE ACTION WAS OVER INTERIOR SE GA AND EASTERN MARION CO...BUT LATEST RADAR PIX INDICATE NEW SHOWERS AND AND STORMS DEVELOPING OVER ALACHUA AND MARION CO IN WAKE OF SEA BREEZE BOUNDARY BUT SHOULD BE WEAKENING WITH LOSS OF HEATING. LATEST VIS SHOWS THE E ATLC SEA BREEZE ALONG A LINE FROM OCALA-ALACHUA-WAYCROSS MOVING W 10-15 KT. SFC DATA INDICATES COLD FRONTAL BOUNDARY OVER CENTRAL GA TO THE WRN FL PANHANDLE AND MODEL SOUNDINGS INDICATE WINDS TO VEER AS FRONT MOVES INTO THE CWA OVERNIGHT. WILL UPDATE ZONES SHORTLY TO MAKE A FEW CHANGES FOR POPS AND SKY COND. POSSIBLE TO SEE PATCHY FOG IN MORNING SO WILL LIKELY INSERT THIS IN ZONES...PARTICULARLY IN AREAS THAT GOT WELCOME RAIN. MARINE...LATEST OBS IN LINE WITH CURRENT FORECAST PACKAGE. RUC AND MESOETA INDICATE WINDS VEERING OVERNIGHT SO MAY MAKE A FEW TWEAKS TO IN 1030 PM UPDATE. .JAX... .FL...NONE. .GA...NONE. ARS
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.